MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-426-30-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the distractors broke therefore event date could not be determined.(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Patient underwent a mandibular distraction.Two of the distractors broke at the proximal plate on both sides of the rod.Right side maintained distraction length, but the left side did not.The break is believed to have occurred during the consolidation phase.A scan was taken in february and everything was ok.When patient underwent another scan on (b)(6) 2017 it appeared the distractors broke off.Patient went back to the operating room (or) on (b)(6) 2017 and both distractors were removed.The patient had finished the consolidation phase.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the broken distractors returned.Process evaluation was also performed based off the lot number provided.Tensile cracks were observed under the stereo microscope.It was determined there were no indications of material or manufacturing defects.The product device history records were also reviewed based on the lot numbers provided, and no anomalies were found.The investigation results conclude that the root cause for breakages was due to structural failure of the device due to mechanical overload.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6593890
Report Number9610905-2017-00044
Device Sequence Number808785
Product Code MQN
UDI-Device Identifier00888118081360
UDI-Public(01)00888118081360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2017
Report Date (Section F) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-426-30-09
Device Lot Number33173358, 32244720
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/26/2017
Date Report to Manufacturer04/26/2017
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer04/26/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR